Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 26, 2020, 1:47 PM MDT. It took effect at Oct 27, 2020, 12:00 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2020, 1:47 PM MDT (19:47 UTC)
- In effect from
- Oct 27, 2020, 12:00 AM MDT
- Expired
- Oct 28, 2020, 12:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
251 WWUS75 KTFX 261947 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 147 PM MDT Mon Oct 26 2020 MTZ009-010-048-271100- /O.UPG.KTFX.HW.A.0016.201027T0600Z-201028T0600Z/ /O.NEW.KTFX.HW.W.0015.201027T0600Z-201028T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 147 PM MDT Mon Oct 26 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From midnight tonight to midnight MDT Tuesday night. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting and blowing snow could cause partial roadway blockages or temporary near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
3 follow-up statements
498 WWUS75 KTFX 270907 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 307 AM MDT Tue Oct 27 2020 MTZ009-010-048-272300- /O.CON.KTFX.HW.W.0015.000000T0000Z-201028T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 307 AM MDT Tue Oct 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph occurring. * WHERE...Eastern Glacier, Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until midnight MDT tonight. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting and blowing snow could cause partial roadway blockages or temporary near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
189 WWUS75 KTFX 272019 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 219 PM MDT Tue Oct 27 2020 MTZ009-010-048-280600- /O.CON.KTFX.HW.W.0015.000000T0000Z-201028T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 219 PM MDT Tue Oct 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph occurring. * WHERE...Eastern Glacier, Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until midnight MDT tonight. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting snow could cause partial roadway blockages with localized blowing snow causing reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
098 WWUS75 KTFX 280545 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1145 PM MDT Tue Oct 27 2020 MTZ009-010-048-280645- /O.EXP.KTFX.HW.W.0015.000000T0000Z-201028T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 1145 PM MDT Tue Oct 27 2020 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Strong and gusty westerly winds have diminished across the warning area. As such, the High Wind Warning will be allowed to expire at midnight. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 26, 9:08 AM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 26, 9:08 AM MDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 908 AM MDT Mon Oct 26 2020 .UPDATE... Winds are increasing steadly this morning across North-central Montana as expected. Temperatures climb into the teens and lower 20s as the wind picks up. Web cams this morning in the Browning and East Glacier areas show drifting snow with some reduced visibility in blowing snow. However, snow is already scoured to bare ground and MDT road reports have not indicated any severe driving conditions. Will continue to monitor as wind speeds increase. For now, winter weather advisory remains in effect for drifting and blowing snow. In southwest Montana, it was a bitterly cold start to the morning, with daily low temperatures records smashed by nearly 30 degrees lower than previous. Increasing winds should break out the valley temperature inversions, but confidence in today's high temperatures for this area remains low. The forecast was updated to better match observed temperatures and winds. && .SYNOPSIS... Strong and gusty winds, combined with a fresh snowpack, will result in areas of blowing and drifting snow across central Montana today through Tuesday. Mostly dry and warmer weather, accompanied by continued breezy to windy conditions, will prevail from mid-week into early next week. && .AVIATION... 550 AM MDT Mon Oct 26 2020 Mid and high level clouds continue to increase over western and central Montana this morning. Mostly cloudy skies will likely prevail through tonight as a Chinook Arch forms on the lee side of the Rockies. Westerly surface winds are also increasing along the Rocky Mountain Front and over the adjacent plains with widespread blowing and drifting snow. The windy conditions will persist through the end of the forecast period. Mountains obscurations and isolated snow showers are likely along the Continental Divide. mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 550 AM MDT Mon Oct 26 2020/ Just in time for Halloween, our early taste of winter will change back to more seasonal Autumnal conditions this week. High temperatures will remain below freezing today but should climb into the mid 30s to mid 40s on Tuesday. Main concern for the early week continues to be strong and gusty westerly winds causing blowing and drifting snow today, tonight, and early Tuesday. Additionally, latest forecast models are trending toward high wind criteria for the Rocky Mountain Front (RMF) and Cut Bank area from late tonight through late Tuesday evening. Current highlights in place for the forecast area include a Wind Chill Advisory ending at 9 AM this morning. There also continues to be a Winter Weather Advisory for blowing and drifting snow across western portions of north central Montana through noon on Tuesday. Finally, I have issued a High Wind Watch for the RMF and Cut Bank from late tonight through late Tuesday evening. The only precipitation anticipated for early in the week will remain over the western mountains as strong downslope winds east of The Divide prevent showers from moving over the plains. Another possible concern as temperatures rise above freezing and the snow cover rapidly melts will be the possibility for localized flooding, especially in towns and cities where drainages could be blocked by piles of ice and snow and/or fallen leaves. No hydrologic products will be issued at this time, but emergency managers and city/county personnel are encouraged to monitor this situation. mpj Upper level ridging will begin to build in Wednesday and Thursday, which will allow temperatures to continue to climb while winds begin to die down a bit. This upper level ridge will linger over the area through the end of the work week, which will keep us relatively quiet and mild. A weather system may try to push into the area on Saturday, but as of now it appears that most, if not all, of the moisture with it falls over the mountains to the west, leaving us with maybe some clouds and increased winds for the weekend. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 30 20 44 28 / 0 0 0 0 CTB 30 20 40 27 / 0 0 0 0 HLN 29 17 44 27 / 0 0 0 0 BZN 25 10 42 19 / 0 0 0 0 WYS 28 3 39 9 / 0 0 0 0 DLN 29 14 45 23 / 0 0 0 0 HVR 28 17 41 24 / 0 0 0 0 LWT 32 17 47 30 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT Tuesday Cascade...Eastern Glacier...Eastern Pondera...Eastern Teton...Judith Basin...Toole. Winter Weather Advisory until noon MDT Tuesday Central and Southern Lewis and Clark...Northern Rocky Mountain Front... Southern Rocky Mountain Front. High Wind Watch from late tonight through Tuesday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:00 AM MDT | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.